MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335556
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient, who had undergone a thr in situ from 2011, recently fell at work and was non-weight bearing since.X-rays post-fall were inconclusive, and a plan was made to revise the head, liner, and also the cup if required.During revision surgery, it was determined that the stem had a good fixation but the cup was loose.The r3 3 hole acetabular shell 56mm, r3 36mm id us delta liner 54mm od, biolox delta head 36 mm 12/14 s / +0, and 2 screws were revised and 56 multihole cup, 5 screws, 56/36 ceramic liner, 36+0 ceramic head were implanted instead.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that per the complaint details, a revision surgery was performed approximately 12 years post implantation s/p a "fall" and was non-weight bearing.Reportedly, the cup was noted to be loosened intraoperatively.It was communicated that the requested medical documentation has not been consented for release.S+n has not received the device and/or adequate documentation to fully evaluate the root cause of the reported events; however, the reported fall could not be ruled out as a possible contributing factor.The patient impact beyond the reported non-weight-bearing and revision could not be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, design of device, fit/sizing, lack of ingrowth, lifetime of device, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10338153
Report Number1020279-2020-03552
Device Sequence Number2978779
Product Code MBL
UDI-Device Identifier03596010598264
UDI-Public03596010598264
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71335556
Device Catalogue Number71335556
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;